The most common adverse ocular effects of anticonvulsants are diplopia and of the extraocular muscles, including nystagmus and decreased ocular movement. Car-bamazepine is most commonly associated with diplopia, although gabapentin has been reported to cause this adverse effect in adults . Nystagmus does not correlate well with serum concentrations of phenytoin or with the other signs of motor impairment . Blurred vision has been reported with carbamazepine use. Long term use of carbamazepine has also been linked with the development of pigmented retinopathy and papilloedema.

Numerous cases of severe, symptomatic, persistent constriction of the visual fields associated with vigabatrin treatment were recently reported. The onset in three cases was 28 to 38 months after starting vigabatrin. Visual field constriction and blurring during vigabatrin therapy are associated with retinal cone system dysfunction . The vigabatrin-associated retinal changes may be dose-dependent; it may be possible to continue vigabatrin at decreased doses . Visual disorders have also been reported in patients receiving other anticonvulsant drugs, including pheny-toin and diazepam. Although some authors have recommended that all patients taking vigabatrin should have regular visual field testing , the manufacturer suggests that “clinicians remain vigilant for the signs or symptoms of visual disturbances in all patients with epilepsy receiving any antiepilepsy drug”. Shop with best online pharmacy and find purchase Tavist getting the most out of it.